MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-12
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The additional device is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified unspecified lesion.The ht balance middleweight (bmw) elite guide wire became stuck with the 2.5x12mm xience skypoint stent delivery system (sds) during advancement.The guide wire and the sds were removed as one unit.Another xience skypoint and bmw elite was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficult to advance/position and difficult to remove from the guide wire were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, difficult to advance/position and difficult to remove (guide wire resistance) may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, damage to the catheter or accumulation of blood or contrast.In this case, it is possible that a buildup of procedural contaminants may have contributed to the reported difficult to advance and difficult to remove (guide wire resistance); however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13711287
Report Number2024168-2022-02377
Device Sequence Number5956919
Product Code NIQ
UDI-Device Identifier08717648233067
UDI-Public08717648233067
Combination Product (Y/N)Y
Initial Reporter StatePR
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model Number1804250-12
Device Catalogue Number1804250-12
Device Lot Number1090841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE.
Patient Age69 YR
Patient SexMale